How do I start withdrawing from Wellbutrin XL?

Answers (1)

10 Feb 2011

Without knowing what dose you take I am shooting in the dark here. Because it is XL (extended release) you can not cut the pill in half, which if done alters the absorption of the drug and you therefore run the risk of adverse reaction like a seizure. So you will have to get a prescription for a lesser number milligram from the doctor. For example, your reduction might go something like: get 150mg XL if you were on 300XL to begin with, and take the 150XL once a day for two weeks.

I can't say for sure what the dosing schedule would be as it depends on what you were on to begin with. You need to talk to your doctor in order to get off this drug.

Hope this helps,

Laurie

Votes: +1
Anniston53 10 Feb 2011

Thank you for your feedback... I will call my doctor, because I did cut the pills in half. I've been taking them that way for a week. I feel great. The dose is 300XL... cut in half. I don't want to be stupid and risk a seizure. I guess I thought since he cut my other meds in half I could do the same with the 300XL.

LaurieShay 11 Feb 2011

Nope, can't cut them in half. Get a prescrip for 150's as soon as possible.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I take 2 tablets every day - wellbutrin xl I want to start weaning can I go down to 1 tablet ?

I have been on this med for 5 years now and i am not better so i want to stop.

2 answers 18 Nov 2010

Wellbutrin XL - What are the common side effects of an abrupt 300-mg Wellbutrin withdrawal?

My supply of 300-mg Wellbutrin XL has run out and for some reason the pharmacy has said it's too soon to refill. Since Wellbutrin is a serum ...

2 answers 4 Feb 2011

How long do side effects take to show up when starting Wellbutrin?

Hi, I just started 150mg of Wellbutrin Extended Release. Today is day 2. I was just wondering how long does it take for a person to start feeling ...

3 answers 17 Apr 2012

I am having really bad stomach pains and have been throwing up ,dizzy,not eating as much help me!!?

i take wellbutrin and wellbutrin SR and lexapro i have been feeling this way for about 2 weeks and just have been feeling down in the dumps and would ...

2 answers 1 May 2013